MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE, 4 MM, 0°, CONNECTOR FOR LIGHT GUIDE ON BOTTOM, AUTOCLAVABLE; RIGID RHINOSCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE, 4 MM, 0°, CONNECTOR FOR LIGHT GUIDE ON BOTTOM, AUTOCLAVABLE; RIGID RHINOSCOPE
Model Number WA96200A
Medical Device Problem Code Pitted (1460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, the telescope, 4 mm, 0°, connector for light guide on bottom, autoclavable displayed a chipped tip.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over twelve (12) years since the subject device was manufactured.The device was returned to olympus for inspection, and the reported malfunction was confirmed.Outer tube damage was found, and it is assumed that the affected optics were likely dropped.Based on the results of the investigation, a definitive root cause could not be determined.The reported failure mode and identified defects are likely attributable to improper handling, excessive force, impact such as a fall, shock, or similar stress.Olympus will continue to monitor field performance for this device.

Brand Name
TELESCOPE, 4 MM, 0°, CONNECTOR FOR LIGHT GUIDE ON BOTTOM, AUTOCLAVABLE
Common Device Name
RIGID RHINOSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19928808
Report Number9610773-2024-01899
Device Sequence Number8374669
Product Code EOB
UDI-Device Identifier04042761070027
UDI-Public04042761070027
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA96200A
Device Lot Number615014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown